Reply To: Gout Drugs & tinnitus

#2175
Keith Taylor
Participant


Patrick, your final sentence reminds me of the FDA extra warning notice from July last year:

FDA is strengthening an existing warning in prescription drug labels and over-the-counter (OTC) Drug Facts labels to indicate that nonsteroidal anti-inflammatory drugs (NSAIDs) can increase the chance of a heart attack or stroke, either of which can lead to death. Those serious side effects can occur as early as the first few weeks of using an NSAID, and the risk might rise the longer people take NSAIDs. (Although aspirin is also an NSAID, this revised warning doesn’t apply to aspirin.)

The OTC drugs in this group are used for the temporary relief of pain and fever. […] Prescription NSAIDs are an important treatment for the symptoms of many debilitating conditions, including osteoarthritis, rheumatoid arthritis‎, gout and other rheumatological and painful conditions.

The consumer notice specifically mentions ibuprofen (Motrin, Advil) and naproxen (Aleve). We commonly discuss diclofenac (Voltaren) and indomethacin (Indocin). There are others, and NSAIDs are often active in many medicines such as cold and flu relief.

All that, combined with the destructive effects of uric acid crystals, should persuade every gout sufferer to get uric acid safe as soon as possible. I hope Paul can get his uric acid under control soon.

C’mon Paul – we’re here to help.